MAUDE Adverse Event Report: OSCOR.INC DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR.INC DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST0705509
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a branched endovascular aortic repair (evar) procedure, after inserting the steerable sheath into the body of the patient, according to the doctor, there seemed to be a leak between the sideport and the handle of the steerable sheath.As a result, the blood was running out of the side of the handle retrograde.An unknown model and lot number of a terumo guidewire was used in conjunction with the oscor steerable sheath in this procedure.The patient is stable; there was no adverse impact to the patient or the user.No additional surgical intervention nor any extended hospitalization was required, however there was an approximate 10-minute delay.Another oscor steerable sheath model dst0705517 was used, and the procedure was completed successfully.No patient identification information is available.It is unknown if the patient loss any blood, or if they required a blood transfusion, as this information was not provided by the doctor.This destino twist will be returned for evaluation, however, the terumo guidewire used in this procedure will not be returned for evaluation with this destino twist.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may have not been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: one 7f destino twist steerable guiding sheath was returned with the dilator.There were no other accessories.Blood was found on and inside the sheath and dilator.According to the event description summary, there seemed to be a leak between the sideport and the handle of the steerable sheath.During the cleaning/decontamination process it was very difficult to flush the sheath.A syringe filled with water was connected to the sideport of the sheath and after pushing the plunger with a moderate amount of force, water would only trickle out from underneath the handle.The sheath shaft was found to be broken and twisted when the handle was x-rayed.Per procedure destino steerable guiding sheath in-process and final inspection: the leak test is performed according to procedure based on available leak tester.The leak test is performed by manufacturing personnel 100% and is observed by quality assurance personnel at an aql level.The instructions for use (ifu) informs the user: never advance, torque, or withdraw sheath when resistance is met.Determine cause by fluoroscopy and then take remedial action.Caution: when in the deflected position, the steerable guiding sheath should not be rotated while encountering resistance since that could severely damage the vessel, heart chamber, or anatomy of the patient.An unsupported sheath (without an inserted device or dilator) may be susceptible to kinking during advancement or torsional manipulation.Returned device analysis revealed the sheath leaked under the handle.After removal of the handle, a break in the sheath shaft was found.Potential causes could be due to unusual tortuous anatomy or possible excessive insertion/withdrawal force of the devices used throughout the procedure.However, the most probable cause of leakage is the torquing of the handle while devices were placed in a deflected state while resistance was felt.This caused the sheath shaft to break under the handle and subsequently lead to leakage.The exact root cause cannot be determined.No manufacturing rejects or anomalies of this type were recorded in the device history record.The steerable guiding sheath passed all in-process and qa final inspection steps before shipping to the customer, including visual, dimensional, mechanical and leak testing.In conclusion, based on the information available at this time it cannot be confirmed that the product failed to meet requirements.No corrective or preventive action resulted after investigation of this event.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR.INC
4875 palm harbor blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR.INC
4875 palm harbor blvd.
palm harbor FL 34683
Manufacturer Contact
ronnie greco
4875 palm harbor blvd.
palm harbor, FL 34683
7279372511
MDR Report Key20161627
Report Number1035166-2024-00098
Device Sequence Number17950708
Product Code DYB
UDI-Device Identifier00885672004156
UDI-Public00885672004156
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDST0705509
Device Catalogue NumberDST0705509
Device Lot NumberS9193516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown